Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 22, 2007, 4:54 PM MDT for Box Elder County, Utah. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 4:54 PM MDT (22:54 UTC)
- Expired
- Aug 22, 2007, 6:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 62 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 222256 SVRSLC UTC003-230000- /O.NEW.KSLC.SV.W.0053.070822T2254Z-070823T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 454 PM MDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX ELDER COUNTY IN UTAH... * UNTIL 600 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 26 MILES WEST OF LAKESIDE...OR ABOUT 42 MILES EAST OF MONTELLO...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKESIDE BY 530 PM MDT... DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...ROTATING THUNDERSTORMS CAN AND DO PRODUCE TORNADOES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4142 11356 4118 11354 4100 11326 4100 11282 4123 11234 $$ SEAMAN
3 follow-up statements
000
WWUS55 KSLC 222310
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 PM MDT WED AUG 22 2007
UTC003-230000-
/O.CON.KSLC.SV.W.0053.000000T0000Z-070823T0000Z/
BOX ELDER UT-
509 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTH CENTRAL BOX ELDER COUNTY...
AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 16 MILES WEST OF LAKESIDE...OR ABOUT 52 MILES EAST OF
MONTELLO...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKESIDE BY 535 PM MDT...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...ROTATING THUNDERSTORMS CAN AND DO PRODUCE
TORNADOES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4142 11356 4118 11354 4100 11326 4100 11282
4127 11229
$$000
WWUS55 KSLC 222324
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT WED AUG 22 2007
UTC003-230000-
/O.CON.KSLC.SV.W.0053.000000T0000Z-070823T0000Z/
BOX ELDER UT-
524 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTH CENTRAL BOX ELDER COUNTY...
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF LAKESIDE...OR ABOUT 52 MILES NORTHWEST OF
GRANTSVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKESIDE BY 535 PM MDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...ROTATING THUNDERSTORMS CAN AND OCCASIONALLY
DO PRODUCE TORNADOES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4142 11356 4118 11354 4100 11326 4100 11282
4127 11229
$$
SEAMAN000
WWUS55 KSLC 222340
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 PM MDT WED AUG 22 2007
UTC003-230000-
/O.CON.KSLC.SV.W.0053.000000T0000Z-070823T0000Z/
BOX ELDER UT-
539 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTH CENTRAL BOX ELDER COUNTY...
AT 536 PM MDT... CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES NORTHEAST OF LAKESIDE...OR ABOUT 42 MILES WEST OF OGDEN...
MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN BOX ELDER COUNTY AT 550 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
ON ITS CURRENT TRACK...THIS STORM WILL REACH THE NORTHERN WASATCH
FRONT BETWEEN BRIGHAM CITY AND OGDEN BETWEEN 630 PM AND 700 PM MDT.
LAT...LON 4142 11356 4118 11354 4100 11326 4100 11282
4127 11229
$$
SEAMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:00 PM MDT, 54 minutes earlier.
Area forecast discussion, Aug 22, 4:00 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT WED AUG 22 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE WEEKEND. && .DISCUSSION...THE BEST DYNAMICS MOVED ACROSS SOUTHERN IDAHO THIS AFTERNOON PRODUCING A FEW SEVERE THUNDERSTORMS. FARTHER SOUTH OVER NORTHERN UTAH MOST OF THE ACTIVITY WAS MUCH WEAKER EXCEPT FOR ONE STORM THAT SPUN UP OVER NORTHWEST UINTA COUNTY WYOMING. THE RIGHT ENTRANCE REGION OF THE JET LOCATED OVER NORTHEAST NEVADA THIS AFTERNOON IS STILL TO COME ACROSS NORTHERN UTAH THIS EVENING SO ANOTHER ROUND OF ISOLATED THUNDERSTORMS AND SHOWERS EXPECTED. THE COOL FRONT SURFACE BOUNDARY FROM A COUPLE OF DAYS AGO REMAINS OVER JUAB AND UTAH COUNTY THIS AFTERNOON WITH BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITY SOUTH OF THIS BOUNDARY WHILE NORTH WINDS CONTINUE OVER NORTHERN UTAH. THIS BOUNDARY IS EXPECTED TO BECOME SOMEWHAT REINFORCED TONIGHT THROUGH THURSDAY AS THE NORTHERLY SURFACE GRADIENT INCREASES AND THE 700 MB FLOW BECOMES CONVERGENT IN THIS AREA. THAT COMBINED WITH THE JET DYNAMICS OF THE SYSTEM EXITING THE AREA AND MOISTURE THAT IS INCREASING OVER THE AREA THIS AFTERNOON WILL PRODUCE AN AREA OF INSTABILITY STRETCHING FROM ABOUT NORTHERN MILLARD COUNTY NORTHEAST INTO THE UINTAS. THE 700-500MB THETA-E RIDGE ALIGNS WELL WITH THIS AREA AS WELL. HAVE UNDER CUT MOS TEMPS A TAD FOR MANY NORTHERN SITES THURSDAY AS THIS PUSH OF NORTHERLY WINDS IS QUITE SHALLOW AND IS NOT BEING REFLECTED WELL IN THE 700 MB TEMPS. HAVE LEANED TOWARD THE ETA 850 MB TEMP TREND WHICH IS A FEW DEGREES COOLER THAN THE GFS. IN ADDITION TEMPS ACROSS SOUTHERN IDAHO ARE MAINLY IN THE UPPER 70S THIS AFTERNOON. SOUTHERLY WINDS WILL ONCE AGAIN BLOW ACROSS SOUTHERN UTAH AHEAD OF THIS BOUNDARY. THIS BOUNDARY CONTINUES TO BE A FOCUSING MECHANISM FOR CONVECTION THURSDAY NIGHT INTO FRIDAY OVER EASTERN PORTIONS OF THE CWA. THE RIDGE REBUILDS OVER THE AREA SATURDAY FOR WARMER TEMPERATURES. MOISTURE FROM EX-HURRICANE DEAN WILL MOVE INTO NORTHWEST MEXICO AND SOUTHERN ARIZONA BY SATURDAY MORNING AND COULD REACH SOUTHWEST UTAH BY SATURDAY EVENING. THE EC AND GFS BOTH INDICATE THAT THE RIDGE OVER NEW MEXICO WILL MOVE EAST AND ALLOW A SURGE OF MOISTURE TO MOVE NORTHWARD. A TROUGH IS EXPECTED TO STRETCH OUT NORTH-SOUTH ALONG THE WEST COAST COME EARLY NEXT WEEK AND THIS WILL ALLOW THE DEEP MOIST SOUTHERLY FLOW TO CONTINUE OVER THE REGION THROUGH MIDWEEK. HAVE BASICALLY GONE WITH SLIGHT CHANCE TO CHANCE POPS ALL AREAS MONDAY THROUGH TUESDAY. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH THIS EVENING DUE TO NORTHERLY PRESSURE GRADIENT. SOUTHERLY DRAINAGE WINDS MAY NOT RETURN TONIGHT...BUT IF THEY DO IT WILL LIKELY NOT HAPPEN UNTIL AFTER 06Z. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT GUSTY AND ERRATIC OUTFLOW WINDS FROM NEARBY THUNDERSTORMS MAY IMPACT THE SLC TERMINAL THIS EVENING BETWEEN 23-06Z. && .FIRE WEATHER...THE SURFACE TROUGH ACROSS CENTRAL UTAH HAS GENERATED SIGNIFICANT WINDS ACROSS W/CNTRL THROUGH S/CNTRL UTAH THIS AFTERNOON. THE WINDS COMBINED WITH RH VALUES GENERALLY 10 PERCENT OR LESS HAVE CREATED POCKETS OF HAZARDOUS FIRE CONDITIONS. NOT PLANNING ON ANY WARNINGS AS THE EVENTS ARE GENERALLY ISOLATED AND SHOULD DISSIPATE BY EARLY EVENING. ISOLATED SHOWERS/THUNDERSTORMS HAVE DEVELOPED OVER THE FAR NRN FIRE WEATHER ZONES THIS AFTERNOON. THIS ACTIVITY IS ASSOCIATED WITH A TROUGH MOVING EAST THROUGH THE NRN ROCKIES...AND SHOULD END DURING THE EVENING EXTREME NORTH BUT COULD LINGER THROUGH THE NIGHT ALONG THE SURFACE BOUNDARY FROM NORTHERN MILLARD COUNTY TO SOUTHERN DUCHESNE COUNTY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...CHENG FIRE WEATHER...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED AUG 22 2007 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 22, 4:38 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LUCIN 41.35N 113.92W
08/22/2007 E1.00 INCH BOX ELDER UT TRAINED SPOTTER
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 62 min |
| Aug 22, 5:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 56 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.